MAUDE Adverse Event Report: MC3 INC. CRESCENT BICAVAL CATHETER 32 FR; DUAL LUMEN ECMO CANNULA

MC3 INC. CRESCENT BICAVAL CATHETER 32 FR; DUAL LUMEN ECMO CANNULA
Model Number 70132
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Shock (2072)
Date of Event 07/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received information that during use of an mc3 crescent jugular dual lumen catheter, it was reported that when the customer connected the extra corporeal membrane oxygenation (ecmo) circuit tubing, there was what looked to be a tear in the cannula, near the connector.The customer changed to a new crescent, but during the exchange the tear worsened and eventually broke off outside the patient.The patient experienced hemorrhagic shock due to having to exchange the cannula.Medtronic received additional information that the procedure had been a relatively smooth cannulation up until that point.The customer's clamps were never on the affected portion of the cannula, and while it seems that it would have most likely torn during connection of the tubing to the cannula, the connection was very smooth, and the physician did not struggle to get it on or have to disconnect and reconnect.They only discovered the tear after unclamping the circuit and suddenly having blood leaking.While changing out the cannula, it continued to tear, so recannulating the new crescent was delayed.Ultimately the patient went into hemorrhagic shock and needed blood but survived ecmo and was decannulated.

Brand Name
CRESCENT BICAVAL CATHETER 32 FR
Common Device Name
DUAL LUMEN ECMO CANNULA
Manufacturer (Section D)
MC3 INC.
2555 bishop circle w
dexter MI 48130
Manufacturer (Section G)
MC3 INC.
2555 bishop circle w
dexter MI 48130
Manufacturer Contact
tanya pockrandt
2555 bishop circle w
dexter, MI 48130
7349959089
MDR Report Key19981326
Report Number3011468686-2024-00018
Device Sequence Number8141302
Product Code PZS
UDI-Device Identifier10854916006826
UDI-Public(01)10854916006826(17)250630(10)2205273
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K180151
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date06/30/2025
Device Model Number70132
Device Lot Number2205273
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2024
Initial Report FDA Received Date08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown